Funnel Cloud, Wharton
- When
- March 29, 11:45 AM CST
- Where
- Wharton County, 3 mi N of El Campo
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.278, -96.222 (the zone’s center; the record gives no point)
Sighted on FM 2765.
2 funnel cloud, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Mar 29, 9:48 AM CST, 1 hour 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 948 AM CST WED MAR 29 2006 .DISCUSSION... SCT SHWRS OCCURRING ACROSS THE S ZONES. AN AREA OF SHWRS AND TSTMS IS ALSO MOVING NE INTO EXT NW AREAS OF SE TX. THIS ACTIVITY IS BEING GENERATED BY AN APPROACHING SHRT WV. A STRONGER SHRT WV PASSED S OF THE AREA LAST NIGHT. EVEN THOUGH THE AREA SOUNDINGS SHOW AN AREA OF WEAK SUBSIDENCE IN THE LOW-MID LEVELS LEFT OVER FROM THE STABILIZATION FOLLOWING YESTERDAYS MCS...BELIEVE IT WILL BE OVERCOME WITH SOME HEATING AND LIFT FROM THE SHRT WV MOVING THROUGH AROUND MID-DAY. THEREFORE...LEFT THE 60 POPS IN PLACE FOR THE REST OF TODAY. PROBABLY WILL NOT SEE THE COVERAGE THAT WE SAW YESTERDAY (100%)...BUT MORE AREAS SHOULD SEE RAIN THAN WILL NOT. COULD SEE ISOLATED AREAS OF LOCALLY HEAVY RAINFALL...GIVEN THE ABUNDANT MOISTURE IN PLACE. 33 && .PREV DISCUSSION... (ISSUED 310 AM CST WED MAR 29 2006) DISCUSSION... MESO-HIGH FROM YESTERDAYS CONVECTION STILL OVER CWFA EARLY THIS MORNING. HOWEVER...PSEUDO FRONTAL BOUNDARY ALONG COAST SLOWLY MAKING ITS WAY NORTH AND SHOULD MOVE BACK RAPIDLY NORTH TODAY AS UPPER LEVEL DISTURBANCES APPROACH REGION. CONVECTION NOW ACTIVE OVER WEST TEXAS WHILE ANOTHER AREA OF CONVECTION INDICATED OVER THE RIO GRANDE PLAINS. GFS INDICATE TWO DISTINCT VORT LOBES AT 500 MB ASSOCIATED WITH SEPARATE ONGOING CONVECTIVE CLUSTERS. IT APPEARS THAT CURRENT TRACK OF SOUTHERN CLUSTER WILL START TO AFFECT OUR SOUTHERN ZONES. CONVECTIVE ACTIVITY MAY BE ENHANCED ALONG AND NEAR WEAKENING MESO HIGH FRONTAL BOUNDARY AS IT MOVES NORTH. WITH PWATS PROGGED TO APPROACH 1.6 INCHES WE SHALL MENTION LOCALLY HEAVY RAIN IN FORECAST FOR TODAY. THIS PROBABLY HAS A HIGHER PROBABILITY DURING THE AFTERNOON. WITH MESO-HIGH BREAKING DOWN ..CONVECTION PROBABLY WILL RAPIDLY INCREASE IN AREAL COVERAGE BY THEN. WE ANTICIPATE AVERAGE RAINFALL 1/2 TO AN INCH WITH LOCALLY HEAVY RAIN IN THE 2 TO 4 INCHES RANGE. HWOHGX WILL BE UPDATED ACCORDINGLY. WITH UPPER LEVEL IMPULSES MOVING EAST OF CWFA TONIGHT...EXPECT WEATHER TO QUIET DOWN. PW VALUES WILL LOWER TO NEAR 1.2 INCHES AND SHOULD AVERAGE CLOSE TO THIS VALUE THE NEXT SEVERAL DAYS. A STRONG SHORT WAVE WILL RAPIDLY MAKES ITS WAY ACROSS NORTH TEXAS/OKLAHOMA ON THURSDAY. THIS WILL PUSH A DRY LINE ACROSS THAT REGION BUT SHOULD NOT AFFECT OUR CWFA. COLD FRONT INDICATED BY GFS TO PUSH ACROSS NORTH TEXAS FRIDAY AND THEN STALL. UPPER RIDGE WILL AMPLIFY OVER THE CENTRAL PART OF CONUS EARLY IN THE WEEKEND AS LARGE UPPER TROUGH APPROACH THE WEST COAST. FOR THURSDAY THROUGH THE WEEKEND...WE SHALL CONTINUE WITH SLIGHT CHANCE POPS. MODEL SOUNDINGS FOR THIS PERIOD INDICATE CONDITIONAL INSTABILITY WITH WEAK MID LEVEL CAPPING. 37 MARINE... WILL MAINTAIN CAUTION FLAGS THROUGH NOON FOR THE 20-60 NM WATERS. BUOY 42019 HAS HAD 5 TO 6 FOOT SEAS FOR THE PAST SEVERAL HOURS. NOT TOTALLY SURE THEYLL STAY UP THIS MORNING...BUT PLAYED IT SAFE BY KEEPING THE CAUTION UP. NO REAL BIG MARINE PROBLEMS TODAY EXCEPT FOR THE POSSIBILITY OF ANOTHER SHOWER/THUNDERSTORM COMPLEX MOVING OFF THE COAST. NOT EXACTLY SURE WHERE OR WHEN THIS WILL HAPPEN. AT 08Z... COMPLEX MOVING EASTWARD TOWARD CRPS COASTAL WATERS LOOKS LIKE IT SHOULD STAY TO OUR SOUTH...AND THE COMPLEX MOVING INTO FWDS CWA FROM THE WEST WILL STAY WELL TO OUR NORTH. IF WE DO SEE SOMETHING DEVELOP NEAR OR OVER OUR CWA...CONDITIONS COULD BE SIMILAR TO YESTERDAY WITH STRONGER WINDS AND HIGHER SEAS THAN ARE CURRENTLY BEING PREDICTED. WE WILL SEE STRENGTHENING WINDS AND HIGHER SEAS ON THURSDAY...AND THIS WILL LIKELY REQUIRE CAUTION OR ADVISORY FLAGS. FORECASTER CONFIDENCE NOT PARTICULARLY HIGH THIS MORNING. 42 AVIATION... TRICKY AVIATION FORECAST THIS MORNING DUE TO LOW CLOUDS AND FOG... AND PROBABLY THROUGHOUT THE DAY DUE TO THE POSSIBILITY OF SHOWERS/ THUNDERSTORMS. CURRENT THINKING IS THAT THICKENING MID/HIGH CLOUDS WILL KEEP VISIBILITIES FROM GOING MUCH LOWER THAN WHAT THEY ARE AT 08Z (ONLY ISOLATED COASTAL COUNTY LOCATIONS UNDER 2 MILES). SHOULD SEE IMPROVING VISIBILITIES AFTER SUNRISE...BUT IFR/MVFR CLOUDS COULD LINGER UNTIL AROUND 18Z. NOT REALLY SURE WHEN OR WHERE RAIN WITH EMBEDDED SHOWERS/THUNDERSTORMS WILL DEVELOP...SO WILL PROBABLY GO WITH A PROB30 TSRA WITH MVFR CLOUDS AT OUR TAF SITES FOR THIS AFTERNOON. MIGHT MENTION SOME FOG 06Z-12Z...BUT WHAT WE END UP GETTING WILL DEPEND A LOT ON WHAT WE SEE THIS AFTERNOON. AS WITH MARINE...FORECASTER CONFIDENCE NOT PARTICULARLY HIGH THIS MORNING. 42 FIRE WEATHER... FORECASTER CONFIDENCE HIGH THAT THERE ARE NO FIRE WEATHER RELATED ISSUES TO DEAL WITH TODAY DUE TO WET GROUNDS AND THE EXPECTATION OF MORE RAIN. 42 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 358 AM CST WED MAR 29 2006 TXZ163-164-176>179-195>200-210>214-226-227-235>238-301200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 358 AM CST WED MAR 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ANOTHER UPPER LEVEL DISTURBANCE WILL APPROACH SOUTHEAST TEXAS TODAY. THIS FEATURE WILL TRIGGER ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. RAINFALL TOTALS ARE EXPECTED TO AVERAGE BETWEEN A HALF AND ONE INCH WITH ISOLATED TOTALS BETWEEN 2 AND 4 INCHES. THE UPPER LEVEL DISTURBANCE WILL MOVE OUT OF THE REGION BY TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Houston radar (KHGX), 113 km away, was scanning. The volume nearest the first event began at 21:38 UTC.
2 funnel cloud, 1 hail. Local standard time, as filed.
Sighted on FM 2765.
Sighted on Highway 36.
Penny size hail on the west side of the city.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5498920, 5498921, 5498983.